I am a 34 year old female and have been experiencing crushing pain on the left side of my chest whenever I am walking in the cold over the past 3 months. I have seen a doctor and have had a normal ecg, stress test and echo. When warm, I do not experience this pain at all. The doctor said that is could be vasoconstrictive angina, but that it is unlikely. However, since the pain is continuing I have been just started on nitropine to see if this helps alleviate the problem. What do you think is wrong? Should i be worried?
It's hard to tell. You are in an age group that coronary disease yould be unlikely unless you had a STRONG family history. Sometimes, colder weather may precipitate asthma or reactive airway disease. This can also present as chest pain. I would also consider musculoskeletal and GI causes. I would discuss your symptoms with your internist.
That's curious. Ever since I was little, as far back as I can remember (I'm talking 5 or 6 years old) I would get a tightening, squeezing, burning pain in my chest any time I exerted myself in the cold - and heaven forbid I try to run in the cold - OUCH!!!
No one could ever explain why, and I've had all the heart tests. I wonder what causes that.
Sometimes cold conditions can trigger angina or vasospastic responses in people with CAD. Before my angina was well controlled, going outside in the cold would trigger a response for me, which was very painful. I'd wear a scarf to help.
Thanks for your responses. The nicorandil seems to have stopped the pain when out in the cold (so far), but I have a fierce headache and feel terrible. Paracetamol and ibuprofen do little to help. Should I persevere with the drug?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.